MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Thrombocytopenia (4431)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no report of device malfunction during the procedure and the system functioned as expected.It's not clear what caused this, nor does anyone understand its significance in this patient.There was no evidence of infection, no abnormal physical exam findings, just isolated fevers and low platelets.Submission of this report is associated with the recent acquisition of gynesonics by hologic, inc.During the integration into hologic's adverse event reporting system and procedures, a review of historical adverse events was performed.As a result this event was identified as being reportable on aug 12, 2025 and is being reported retroactively out of an abundance of caution.
 
Event or Problem Description
8-cm fibroid treated two weeks ago on the friday before memorial day.The patient came in 24 hours later with fevers-wbc wnl, 102º-103º, normal exam, sent home pod #3-came into ew with fevers, 102º-103º and her platelet count (platelets were only 35k).Hb wnl.Admitted-blood cultures were all negative, med consult, heme onc all stumped.Still spiking temps x 48 hours but finally defervesced and sent home on antibiotics.All good now.A platelet count below 100k is definitely abnormal, and when it gets very low (~5k-10k), spontaneous bleeding is common.It's not clear what caused this, nor does anyone understand its significance in this patient.There was no evidence of infection, no abnormal physical exam findings, just isolated fevers and low platelets.

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way
#250
redwood city CA
Manufacturer Contact
timothy rossi
200 cardinal way
#250
redwood, CA 94063
6502416115
MDR Report Key22963986
Report Number3005875675-2025-00050
Device Sequence Number9257196
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326(11)231011
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K233848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale